A finite dimensional linear programming approximation of Mather's variational problem

Luca Granieri

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 16, Issue: 4, page 1094-1109
  • ISSN: 1292-8119

Abstract

top
We provide an approximation of Mather variational problem by finite dimensional minimization problems in the framework of Γ-convergence. By a linear programming interpretation as done in [Evans and Gomes, ESAIM: COCV 8 (2002) 693–702] we state a duality theorem for the Mather problem, as well a finite dimensional approximation for the dual problem.

How to cite

top

Granieri, Luca. "A finite dimensional linear programming approximation of Mather's variational problem." ESAIM: Control, Optimisation and Calculus of Variations 16.4 (2010): 1094-1109. <http://eudml.org/doc/250754>.

@article{Granieri2010,
abstract = { We provide an approximation of Mather variational problem by finite dimensional minimization problems in the framework of Γ-convergence. By a linear programming interpretation as done in [Evans and Gomes, ESAIM: COCV 8 (2002) 693–702] we state a duality theorem for the Mather problem, as well a finite dimensional approximation for the dual problem. },
author = {Granieri, Luca},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Mather problem; minimal measures; linear programming; Γ-convergence; -convergence},
language = {eng},
month = {10},
number = {4},
pages = {1094-1109},
publisher = {EDP Sciences},
title = {A finite dimensional linear programming approximation of Mather's variational problem},
url = {http://eudml.org/doc/250754},
volume = {16},
year = {2010},
}

TY - JOUR
AU - Granieri, Luca
TI - A finite dimensional linear programming approximation of Mather's variational problem
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/10//
PB - EDP Sciences
VL - 16
IS - 4
SP - 1094
EP - 1109
AB - We provide an approximation of Mather variational problem by finite dimensional minimization problems in the framework of Γ-convergence. By a linear programming interpretation as done in [Evans and Gomes, ESAIM: COCV 8 (2002) 693–702] we state a duality theorem for the Mather problem, as well a finite dimensional approximation for the dual problem.
LA - eng
KW - Mather problem; minimal measures; linear programming; Γ-convergence; -convergence
UR - http://eudml.org/doc/250754
ER -

References

top
  1. L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems. Oxford University Press, New York, USA (2000).  Zbl0957.49001
  2. E.J. Anderson and P. Nash, Linear Programming in Infinite Dimensional Spaces. Wiley (1987).  Zbl0632.90038
  3. V. Bangert, Minimal measures and minimizing closed normal one-currents. GAFA Geom. Funct. Anal.9 (1999) 413–427.  Zbl0973.58004
  4. P. Bernard and B. Buffoni, Optimal mass transportation and Mather theory. J. Eur. Math. Soc. (JEMS)9 (2007) 85–121.  Zbl1241.49025
  5. G. Contreras and R. Iturriaga, Global Minimizers of Autonomous Lagrangians. Coloquio Brasileiro de Matematica. IMPA, Rio de Janeiro, Brazil (1999).  Zbl0957.37065
  6. L. De Pascale, M.S. Gelli and L. Granieri, Minimal measures, one-dimensional currents and the Monge-Kantorovich problem. Calc. Var.27 (2006) 1–23.  Zbl1096.37033
  7. L.C. Evans, Partial differential equations and Monge-Kantorovich mass transfer, in Current Developments in Mathematics, 1997, S.T. Yau Ed., International Press (1998).  
  8. L.C. Evans, Some new PDE methods for weak KAM theory. Calc. Var. Partial Differ. Eq.17 (2003) 159–177.  Zbl1032.37048
  9. L.C. Evans and D. Gomes, Linear programming interpretation of Mather's variational principle. ESAIM: COCV8 (2002) 693–702.  Zbl1090.90143
  10. A. Fathi, The Weak KAM Theorem in Lagrangian Dynamics, Cambridge Studies in Advanced Mathematics88. Cambridge University Press, Cambridge, UK (2008).  
  11. A. Fathi and A. Siconolfi, Existence of C 1 critical subsolutions of the Hamilton-Jacobi equation. Invent. Math.155 (2004) 363–388.  Zbl1061.58008
  12. D. Gomes and A.M. Oberman, Computing the effective Hamiltonian using a variational approach. SIAM J. Control Optim.43 (2004) 792–812.  Zbl1081.49024
  13. L. Granieri, Mass Transportation Problems and Minimal Measures. Ph.D. Thesis in Mathematics, Pisa, Italy (2005).  
  14. L. Granieri, On action minimizing measures for the Monge-Kantorovich problem. NoDEA14 (2007) 125–152.  Zbl1133.37027
  15. J. Jost, Riemannian Geometry and Geometric Analysis. Springer (2002).  Zbl1034.53001
  16. J. Jost and X. Li-Jost, Calculus of Variations, Cambridge Studies in Advanced Mathematics64. Cambridge University Press, Cambridge, UK (1998).  Zbl0913.49001
  17. R. Mañé, Generic properties and problems of minimizing measures of Lagrangian systems. Nonlinearity9 (1996) 273–310.  Zbl0886.58037
  18. J.N. Mather, Minimal measures. Comment. Math. Helv.64 (1989) 375–394.  Zbl0689.58025
  19. J.N. Mather, Action minimizing invariant measures for positive definite Lagrangian systems. Math. Z.207 (1991) 169–207.  Zbl0696.58027
  20. M. Rorro, An approximation scheme for the effective Hamiltonian and applications. Appl. Numer. Math.56 (2006) 1238–1254.  Zbl1100.65058
  21. S.M. Sinha, Mathematical Programming. Elsevier (2006).  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.